MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915020
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the coil pusher wire on the 1.50mm x 2.00cm galaxy g3 mini (glm915020 / 30392731) became kinked during the procedure.There was no report of any patient adverse event, no patient complication.A photo of the complaint was included in the complaint file.The product analysis lab reviewed the photo included in the complaint.[photo analysis]: based on the photo provided, the 1.50mm x 2.00cm galaxy g3 mini is noted in a damaged condition on the distal portion, however, due to the blurriness quality of the photo, it cannot be determined if this damage is in the core wire or if it is the embolic coil.The reported issue documented in the complaint that the device positioning unit (dpu) / pusher wire is kinked could not be confirmed based on the photo included in the file.A review of manufacturing documentation associated with this lot (30392731) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturing record evaluation confirmed that the reported issue is not related to the manufacturing process.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 1.50mm x 2.00cm galaxy g3 mini was received.Visual inspection was performed.The core wire and the introducer were observed in good condition.Microscopic inspection was performed and it was revealed that the core wire was kinked near the marker band as shown in the photo provided.However, the embolic coil component was returned still inside the introducer and under magnification, it was observed to be in stretched condition.The customer complaint was confirmed based on the findings noted on the core wire.It cannot be determined if the damage observed on the embolic coil was a secondary or contributing factor to the kinked core wire.The event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.A manufacturing record evaluation was performed, and no non-conformance was found during the review.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rotating hemostasis valve (rhv).Tighten the rhv main valve, flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the observed stretched condition of the embolic coil component cannot be conclusively determined.Attempts were made to obtain information related to the procedure, to the reported device issue did not yield any response.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 1.50mm x 2.00cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in stretched condition inside the introducer as observed under magnification during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the coil pusher wire on the 1.50mm x 2.00cm galaxy g3 mini (glm915020 / 30392731) became kinked during the procedure.There was no report of any patient adverse event, no patient complication.A photo of the complaint was included in the complaint file.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device were returned for evaluation and analysis.During the microscopic inspection of the 1.50mm x 2.00cm galaxy g3 mini, the embolic coil was observed in a stretched condition inside the introducer.Based on the product analysis on 10-mar-2022, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 MINI 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13727199
Report Number3008114965-2022-00188
Device Sequence Number4415250
Product Code KRD
UDI-Device Identifier10886704080138
UDI-Public10886704080138
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberGLM915020
Device Catalogue NumberGLM915020
Device Lot Number30392731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown